Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Miami, FL

February 26, 2015

NWS Miami, FL issued this small craft advisory at Feb 26, 2015, 1:06 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2015, 1:06 PM EST (18:06 UTC)
Expired
Feb 26, 2015, 5:56 PM EST
In force
5 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WHUS72 KMFL 261806
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
106 PM EST THU FEB 26 2015
 

AMZ670-671-270000-
/O.EXP.KMFL.SC.Y.0012.000000T0000Z-150226T1800Z/
/O.NEW.KMFL.SC.Y.0013.150226T1806Z-150227T0000Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
106 PM EST THU FEB 26 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: A SOUTH-SOUTHWEST WIND OF NEAR 20 KNOTS WITH
  GUSTS TO 25 KNOTS WILL CONTINUE THROUGH LATE THIS AFTERNOON.
  SEAS OF 5 TO 7 FEET IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-261915-
/O.EXP.KMFL.SC.Y.0012.000000T0000Z-150226T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
106 PM EST THU FEB 26 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
760 
WHUS72 KMFL 262256
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EST THU FEB 26 2015

AMZ670-671-270000-
/O.CAN.KMFL.SC.Y.0013.000000T0000Z-150227T0000Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
556 PM EST THU FEB 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 10:06 AM EST, 3 hours earlier.

Area forecast discussion, Feb 26, 10:06 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EST THU FEB 26 2015

.UPDATE...
NOT OVERLY CONFIDENT THIS MORNING IN THE THUNDERSTORM FORECAST BUT
WILL NOT SCALE BACK JUST YET WITH THE MORNING UPDATE. THE LINE OF
STORMS CURRENTLY OVER THE SOUTHEAST GULF IS WEAKENING AS IT
APPROACHES THE SOUTHWEST COAST WITH LARGE DEBRIS CLOUD FIELD
STREAMING EASTWARD ACROSS SOUTH FLORIDA. SEA SURFACE TEMPERATURES
ACROSS THE SOUTHEAST GULF ARE QUITE COOL AT THIS TIME WHICH HELPS
EXPLAIN WHY THE CONVECTION IS HAVING TROUBLE MAINTAINING ITSELF.
THE LARGE CLOUD COVER IS HAMPERING SURFACE HEATING OVER THE
MAINLAND WITH READINGS CURRENTLY IN THE MID TO UPPER 70S. THERE
ARE SOME BREAKS IN THE CLOUD COVER OVER THE FAR SOUTHERN PENINSULA
BUT HEAVY OVERCAST SOUTHWEST OF THE LAKE. WILL HOLD OFF IN CUTTING
BACK ON THE THUNDERSTORM COVERAGE FOR NOW SINCE IF THERE IS SOME
THINNING OF THE CLOUD COVER THERE COULD BE SUFFICIENT LIFT AS THE
FRONT APPROACHES TO PROVIDE ENOUGH ASCENT FOR A LIGHTNING STRIKE
OR TWO. FOR THE MARINE ZONES, EXTENDED THE SCA FOR THE ATLANTIC
WATERS THROUGH 18Z AS SETTLEMENT POINT STILL GETTING GUSTS TO 30
KNOTS. THESE SHOULD BEGIN TO DIMINISH THIS AFTERNOON AS THE LOW
PRESSURE LIFTS TO THE NORTHEAST AND THE GRADIENT BEGINS TO LESSEN.

KOB

&&

.PREV DISCUSSION... /ISSUED 647 AM EST THU FEB 26 2015/

AVIATION...
THE MVFR AND IFR CONDITIONS THAT STARTED EARLIER THIS MORNING WERE
INTERRUPTED BY AN AREA OF MID LEVEL CLOUDS ASSOCIATED WITH A COLD
FRONT THAT IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA LATER ON
TODAY. A FEW PERIODS WITH SUB VFR CONDITIONS CAN'T BE RULED OUT AT
APF THIS MORNING DUE TO LOW CIGS/VSBYS. THE WINDS SPEEDS WILL
REMAIN AROUND 10 TO 15 KNOTS WITH GUSTS GETTING UP TO AROUND 20
KNOTS. A LINE OF SHOWERS AND STORMS THAT HAS DEVELOPED ALONG AND
AHEAD OF THE APPROACHING COLD FRONT WILL LIKELY MOVE INTO THE
NAPLES TO LAKE OKEECHOBEE REGION BY OR AROUND NOON, WHICH COULD
LEAD TO PERIODS OF REDUCED VSBYS/CIGS AT APF. THE LATEST MODEL
GUIDANCE GENERALLY INDICATES THIS LINE WEAKENING AND BREAKING UP
AS THE FRONT SHIFTS EWD TOWARD THE EAST COAST LATER THIS
AFTERNOON/EVENING. THEREFORE, CONFIDENCE IN THE EAST COAST SHRA
ACTIVITY REMAINS LOW AT THIS POINT.

/JE/AG

PREV DISCUSSION... /ISSUED 340 AM EST THU FEB 26 2015/

DISCUSSION...
SOUTHWEST FLOW CONTINUES TO INCREASE ACROSS SOUTH FLORIDA EARLY
THIS MORNING AS AN AREA OF LOW PRESSURE ACROSS SOUTHERN GEORGIA
PUSHES TO THE NORTHEAST. A TRAILING COLD FRONT EXTENDS TO THE
SOUTHEAST AND INTO THE EAST-CENTRAL GULF OF MEXICO WITH A LINE OF
THUNDERSTORMS ALONG THE LEADING EDGE. THE BREEZY CONDITIONS HAVE
INHIBITED WIDESPREAD FOG DEVELOPMENT ACROSS THE AREA THIS MORNING
WITH ONLY ISOLATED LOW CEILINGS SEEN MOSTLY ACROSS THE EAST COAST
METRO AREAS.

THE AFOREMENTIONED COLD FRONT IS STILL EXPECTED TO PUSH THROUGH
SOUTH FLORIDA LATER THIS EVENING WITH SHOWERS AND A FEW
THUNDERSTORMS EXPECTED OUT AHEAD OF IT. SPC STILL KEEPS SOUTH
FLORIDA IN A GENERAL THUNDER MENTION THIS AFTERNOON AND EVENING
WITH WEAK FORCING ALONG THE FRONT. CURRENTLY LOOKS AS IF THE BEST
FORCING ALBEIT WEAK SHOULD OCCUR AFTER PEAK HEATING HOURS...SO ANY
THUNDERSTORMS THAT DEVELOP SHOULD BE VERY ISOLATED. THE FRONT
SHOULD CLEAR THE AREA BY LATE TONIGHT INTO EARLY FRIDAY MORNING.
MODELS HOWEVER CONTINUE TO MAINTAIN CHANCES FOR SHOWERS LINGERING
FRIDAY AND THROUGH THE WEEKEND WITH A DEEP MOISTURE RICH SOUTHWEST
OVERRUNNING FLOW CONTINUING.

EASTERLY FLOW IS EXPECTED TO RETURN BY MONDAY AS HIGH PRESSURE
ACROSS THE CAROLINAS PUSHES TO THE EAST AND INTO THE WESTERN
ATLANTIC. CONCURRENTLY...STRONG UPPER RIDGING WILL BUILD ACROSS
THE FLORIDA PENINSULA AND BECOME FIRMLY ENTRENCHED KEEPING THE
AREA DRY THROUGH THE REMAINDER OF NEXT WEEK WITH SLIGHTLY ABOVE
NORMAL TEMPERATURES.

AVIATION...
MVFR CONDITIONS ARE FORECAST FOR ALL AIRPORTS EXCEPT APF, WHERE
IFR CONDITIONS ARE ALREADY PRESENT AND ARE FORECAST TO CONTINUE
THIS MORNING. IT IS POSSIBLE THAT SOME OF THE OTHER AIRPORTS STAY
BETWEEN MVFR AND IFR THIS MORNING. IF IFR CONDITIONS ARE OBSERVED
AMENDMENTS WILL BE ISSUED. THE WINDS WILL SWING FROM A SOUTHERLY
DIRECTION TO A SOUTH/SOUTHWEST DIRECTION AFTER 06-07Z THIS
MORNING. THE WINDS SPEEDS WILL REMAIN AROUND 10 TO 15 KNOTS
TONIGHT WITH GUSTS GETTING UP TO AROUND 20 KNOTS. THE WINDS WILL
CONTINUE TO SWING TO MORE OF A SOUTHWEST DIRECTION ON THURSDAY, AS
WIND SPEEDS INCREASE TO AROUND 20 KNOTS WITH GUSTS UP TO NEAR 30
KNOTS. THERE WILL BE SHOWERS AFFECTING THE SOUTH FLORIDA TAF SITES
ON THURSDAY WITH EVEN A THUNDERSTORM IN THE AFTERNOON. HOWEVER,
THE COVERAGE OF THE THUNDERSTORMS WILL BE FAR AND FEW BETWEEN.
THEREFORE, VCSH WILL ONLY BE ADDED AT THIS TIME IN THE TAF SITES
ON THURSDAY AFTER 15Z. THE SHOWERS ARE EXPECTED TO END AROUND 00Z
FEB 27. THERE COULD BE SOME FOG LATE TONIGHT INTO EARLY THURSDAY
MORNING AT KAPF TAF SITE. HOWEVER, THE VISIBILITY SHOULD REMAIN
AROUND 5 TO 6 MILES, AND THE COVERAGE IS EXPECTED TO BE LESS THAN
LAST NIGHT.

MARINE...
ADVISORY LEVEL WINDS WILL REMAIN ACROSS THE ATLANTIC WATERS
THROUGH MID MORNING AS LOW PRESSURE SWEEPS BY TO THE NORTHEAST.
WINDS WILL THEN DECREASE LATER TODAY AND INTO TONIGHT AS THE
PRESSURE GRADIENT RELAXES IN THE WAKE OF A COLD FRONTAL PASSAGE.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO
ACCOMPANY THE FRONT. WINDS SHOULD THEN BECOME MORE NORTHEASTERLY
TO EASTERLY ON FRIDAY THROUGH THE WEEKEND WITH ANY ACCOMPANYING
INCREASE IN SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  61  77  69 /  40  40  40  30
FORT LAUDERDALE  85  66  77  69 /  20  30  30  30
MIAMI            85  66  79  68 /  20  20  30  20
NAPLES           79  62  77  61 /  40  30  30  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ650-651-
     670-671.

GM...NONE.
&&
Hazardous weather outlook, Feb 26, 10:34 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1034 AM EST THU FEB 26 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270345-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1034 AM EST THU FEB 26 2015

...MODERATE RIP CURRENTS GULF AND PALM BEACH COASTS...
...ISOLATED THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: SOUTHERLY WINDS 20 TO 25 KNOTS WILL AFFECT THE ATLANTIC
WATERS OF SOUTH FLORIDA THROUGH THE EARLY AFTERNOON HOURS.

RIP CURRENTS: MODERATE RISK OF RIP CURRENTS PALM BEACH COAST AND
GULF BEACHES TODAY.

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
SOUTH FLORIDA TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN
THREATS WILL BE OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS, AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RIP CURRENT RISK WILL INCREASE ALONG THE GULF COAST BEACHES
THURSDAY AS WINDS BECOME SOUTHWEST. THE RISK OF RIP CURRENTS WILL
THEN INCREASE TO MODERATE AND HIGH ALONG THE ATLANTIC BEACHES LATE
FRIDAY THROUGH THE WEEKEND AS NORTHEAST WINDS PICK UP. THESE
NORTHEAST WINDS WILL ALSO INCREASE SEAS IN THE GULF STREAM AND
LEAD TO DETERIORATING MARINE CONDITIONS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.